MAUDE Adverse Event Report: ETHICON INC. PROLENE SUT 24IN(60CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUT 24IN(60CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 8305H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a cardiac operation on (b)(6) 2019 and a suture was used.It was reported that during surgery pull off suture needle occurred.A like device was used to complete surgery.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 10/31/2019.Additional investigation summary: it was received for analysis an empty opened labeled winding former, a needle/suture piece and detached needle of product code 8305, lot mlh086.During the visual inspection of two needles, the swage and attachment area were noted to be as expected.The barrel hole of the detached needle was examined under 20x magnification and no suture remnant was noted.The suture piece was examined, and the impression of the swage area could not be observed due the end was observed cut.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to the sample condition it was suggest an improper handling of the sample.

Brand Name
PROLENE SUT 24IN(60CM) 6-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key9148167
Report Number2210968-2019-88318
Device Sequence Number2752778
Product Code GAW
UDI-Device Identifier10705031014145
UDI-Public10705031014145
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue Number8305H
Device Lot NumberMLH086
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2019
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer10/04/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date10/31/2019
Patient Sequence Number1